Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Dec 17, 2025, 1:04 AM MST for 26 counties in Nebraska. It took effect at Dec 17, 2025, 7:38 PM MST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2025, 1:04 AM MST (08:04 UTC)
- In effect from
- Dec 17, 2025, 7:38 PM MST
- Expired
- Dec 18, 2025, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 7:45 PM MST | NON-TSTM WND GST 64 | 3 E Sparks, NE | |
| Dec 17, 7:55 PM MST | NON-TSTM WND GST 60 | 2 Nnw Grant, NE | AWOS station KGGF Grant Airport. |
| Dec 17, 8:00 PM MST | NON-TSTM WND GST 65 | 3 Ne Big Springs, NE | |
| Dec 17, 8:11 PM MST | NON-TSTM WND GST 61 | 2 W Lewellen, NE | |
| Dec 17, 8:35 PM MST | NON-TSTM WND GST 61 | 7 E Merriman, NE | |
| Dec 17, 8:35 PM MST | NON-TSTM WND GST 74 | 20 Nnw Whitman, NE | |
| Dec 17, 9:30 PM MST | NON-TSTM WND GST 61 | 4 Sw Cody, NE | |
| Dec 17, 9:30 PM MST | NON-TSTM WND GST 67 | 5 E Kilgore, NE | |
| Dec 17, 9:31 PM MST | NON-TSTM WND GST 68 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
| Dec 17, 9:35 PM MST | NON-TSTM WND GST 62 | 24 N Seneca, NE | |
| Dec 17, 9:40 PM MST | NON-TSTM WND GST 66 | 10 Sse Thedford, NE | |
| Dec 17, 9:40 PM MST | NON-TSTM WND GST 66 | 19 S Bingham, NE | |
| Dec 17, 9:45 PM MST | NON-TSTM WND GST 62 | 4 N Keystone, NE | Report via Nebraska Mesonet. |
| Dec 17, 9:49 PM MST | NON-TSTM WND GST 60 | 2 W Springview, NE | Report via Nebraska Mesonet. |
| Dec 17, 9:49 PM MST | NON-TSTM WND GST 65 | 5 N Ainsworth, NE | Report via Nebraska Mesonet. |
| Dec 17, 9:55 PM MST | NON-TSTM WND GST 58 | 3 Wsw Ogallala, NE | AWOS station KOGA Ogallala Airport. |
| Dec 17, 10:15 PM MST | NON-TSTM WND GST 62 | 1 S Thedford, NE | AWOS station KTIF Thedford Airport. |
| Dec 17, 10:53 PM MST | NON-TSTM WND GST 61 | 1 Ene Imperial, NE | ASOS station KIML Imperial Airport. |
| Dec 17, 10:53 PM MST | NON-TSTM WND GST 69 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| Dec 18, 4:55 AM MST | NON-TSTM WND GST 61 | 1 N Valentine, NE | Mesonet station EW3958 Valentine 1N. |
| Dec 18, 5:52 AM MST | NON-TSTM WND GST 69 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 61 | 13 S Amelia, NE | Nebraska Mesonet. |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 61 | 5 Sw Atkinson, NE | Nebraska Mesonet. |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 63 | 3 E Wood Lake, NE | Nebraska Mesonet. |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 67 | 2 W Springview, NE | Nebraska Mesonet. |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 69 | 3 E Sparks, NE | |
| Dec 18, 6:00 AM MST | NON-TSTM WND GST 73 | 8 N Bassett, NE | |
| Dec 18, 6:15 AM MST | NON-TSTM WND GST 58 | 3 E Johnstown, NE | AWOS station KANW Ainsworth Airport. |
| Dec 18, 6:30 AM MST | NON-TSTM WND GST 70 | 4 Nne North Platte, NE | Mesonet station EW7235 North Platte 4N. |
| Dec 18, 6:34 AM MST | NON-TSTM WND GST 58 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| Dec 18, 6:35 AM MST | NON-TSTM WND GST 58 | 2 Wnw Oneill, NE | AWOS station KONL O''Neill Airport. |
| Dec 18, 6:35 AM MST | NON-TSTM WND GST 58 | 2 Wnw Oneill, NE | AWOS station KONL ONeill Airport. |
| Dec 18, 6:43 AM MST | NON-TSTM WND GST 71 | 5 E North Platte, NE | ASOS station KLBF North Platte Airport. |
| Dec 18, 6:45 AM MST | NON-TSTM WND GST 58 | 5 Ese Keystone, NE | Mesonet station EW7246 Keystone. |
| Dec 18, 6:49 AM MST | NON-TSTM WND GST 68 | 13 Wnw Merritt Reservoi, NE | Mesonet station MKVN1 Mckelvie. |
| Dec 18, 6:55 AM MST | NON-TSTM WND GST 60 | 1 S Thedford, NE | AWOS station KTIF Thedford Airport. |
| Dec 18, 6:55 AM MST | NON-TSTM WND GST 62 | 2 Nnw Grant, NE | AWOS station KGGF Grant Airport. |
| Dec 18, 6:55 AM MST | NON-TSTM WND GST 63 | 5 Ne Hershey, NE | Mesonet station EW5818 North Platte. |
| Dec 18, 6:58 AM MST | NON-TSTM WND GST 58 | 2 Nw Crescent Lake Nwr, NE | Mesonet station RESN1 Crescent Lake. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 67 | 10 Sse Thedford, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 70 | 24 N Seneca, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 70 | 4 W Keystone, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 71 | 20 Nnw Whitman, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 71 | 21 S Merriman, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 71 | 7 E Merriman, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 73 | 22 S Hay Springs, NE | |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 73 | 4 Sw Cody, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 74 | 19 S Bingham, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 75 | 2 Se Rushville, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 77 | 3 Ese Tryon, NE | Nebraska Mesonet. |
| Dec 18, 7:00 AM MST | NON-TSTM WND GST 80 | 16 Ne Ellsworth, NE | Nebraska Mesonet. |
| Dec 18, 7:10 AM MST | NON-TSTM WND GST 65 | 9 S Arthur, NE | Mesonet station NB067 Arthur 8S. |
| Dec 18, 7:14 AM MST | NON-TSTM WND GST 60 | 14 Nne Brownlee, NE | Mesonet station VRFN1 Valentine 27S. |
| Dec 18, 7:15 AM MST | NON-TSTM WND GST 59 | 1 Sse Kingsley Dam, NE | Mesonet station NB080 Kingsley Dam. |
| Dec 18, 7:25 AM MST | NON-TSTM WND DMG | North Platte, NE | Reports of downed power lines,power poles and tress in the city of North Platte. |
| Dec 18, 7:27 AM MST | NON-TSTM WND DMG | 2 S North Platte, NE | 3 trees downed. |
| Dec 18, 7:49 AM MST | NON-TSTM WND GST 63 | 13 Wnw Merritt Reservoi, NE | Mesonet station MKVN1 Mckelvie. |
| Dec 18, 8:06 AM MST | NON-TSTM WND GST 72 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| Dec 18, 8:15 AM MST | NON-TSTM WND GST 70 | 3 Wsw Ogallala, NE | AWOS station KOGA Ogallala Airport. |
| Dec 18, 8:23 AM MST | NON-TSTM WND GST 61 | 2 W Halsey, NE | Mesonet station HSYN1 Halsey 2W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.1 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS73 KLBF 170804 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 204 AM CST Wed Dec 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-182345- /O.UPG.KLBF.HW.A.0005.251218T1200Z-251219T0000Z/ /O.NEW.KLBF.HW.W.0008.251218T1200Z-251219T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Dunning, Brewster, Valentine, Oshkosh, Ringgold, Rose, Lewellen, Paxton, Butte, Chappell, Maywood, Curtis, Bassett, Hyannis, Eli, Arthur, Eustis, Big Springs, Springview, Wauneta, Grant, Imperial, Enders, Burwell, Purdum, Champion, Lynch, Spencer, O'Neill, Ogallala, Cody, Rushville, Atkinson, Gordon, Broken Bow, Ainsworth, Hayes Center, Kilgore, Halsey, Tryon, North Platte, Ericson, Bartlett, Stapleton, Mullen, Taylor, Merriman, and Thedford 204 AM CST Wed Dec 17 2025 /104 AM MST Wed Dec 17 2025/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 35 to 45 mph with gusts of 65 mph or more. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Gomez
5 follow-up statements
357 WWUS73 KLBF 171937 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 137 PM CST Wed Dec 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-181000- /O.CON.KLBF.HW.W.0008.251218T1200Z-251219T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Dunning, Arthur, Enders, Halsey, O'Neill, Atkinson, Oshkosh, Butte, Gordon, Rose, Champion, Ogallala, Hyannis, Bartlett, Imperial, Wauneta, Bassett, Stapleton, Lynch, Valentine, Chappell, Mullen, Ringgold, Purdum, Merriman, Lewellen, Springview, Paxton, Eustis, Curtis, North Platte, Ericson, Thedford, Maywood, Ainsworth, Eli, Brewster, Big Springs, Cody, Taylor, Tryon, Hayes Center, Burwell, Grant, Spencer, Broken Bow, Kilgore, and Rushville 137 PM CST Wed Dec 17 2025 /1237 PM MST Wed Dec 17 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
942 WWUS73 KLBF 180238 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 838 PM CST Wed Dec 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-181300- /O.EXT.KLBF.HW.W.0008.251218T0238Z-251219T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Lewellen, Purdum, Bassett, Springview, Tryon, Wauneta, Broken Bow, Enders, Oshkosh, Butte, Hayes Center, Spencer, Cody, Hyannis, Champion, Curtis, Atkinson, Taylor, Eli, Valentine, Thedford, Dunning, Ringgold, Burwell, Grant, Chappell, Eustis, Halsey, Gordon, O'Neill, Paxton, Merriman, Imperial, Bartlett, Stapleton, Lynch, Rushville, North Platte, Kilgore, Brewster, Mullen, Ogallala, Ericson, Maywood, Rose, Arthur, Ainsworth, and Big Springs 838 PM CST Wed Dec 17 2025 /738 PM MST Wed Dec 17 2025/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds could down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
359 WWUS73 KLBF 180827 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 227 AM CST Thu Dec 18 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-190000- /O.CON.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Spencer, Chappell, Rose, Hyannis, Rushville, Valentine, Brewster, Paxton, North Platte, Grant, Atkinson, Kilgore, Hayes Center, Big Springs, Taylor, Halsey, Bartlett, Imperial, Lynch, Merriman, Bassett, Lewellen, Ogallala, Thedford, Ringgold, Dunning, Gordon, Butte, Tryon, Broken Bow, Cody, Ericson, Mullen, Champion, Wauneta, Stapleton, Ainsworth, Maywood, Springview, Arthur, Eustis, Burwell, Purdum, O'Neill, Curtis, Enders, Oshkosh, and Eli 227 AM CST Thu Dec 18 2025 /127 AM MST Thu Dec 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 40 to 50 mph with gusts up to 70 mph. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Gomez
734 WWUS73 KLBF 182052 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 252 PM CST Thu Dec 18 2025 NEZ004-005-022>025-035>037-094-182200- /O.CAN.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur- McPherson-Logan-Western Cherry- Including the cities of Rushville, Ringgold, Stapleton, Cody, Kilgore, Arthur, Valentine, Gordon, Hyannis, Lewellen, Thedford, Eli, Mullen, Halsey, Oshkosh, Merriman, and Tryon 252 PM CST Thu Dec 18 2025 /152 PM MST Thu Dec 18 2025/ ...HIGH WIND WARNING IS CANCELLED... Northwest winds will continue to weaken this afternoon and the threat for high winds has diminished. $$ NEZ006>010-026>029-038-056>059-069>071-190000- /O.CON.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Springview, Butte, Ainsworth, Taylor, Burwell, Spencer, Chappell, Eustis, Rose, Maywood, Champion, Brewster, Ericson, Lynch, Paxton, North Platte, Broken Bow, Dunning, Big Springs, Bartlett, Ogallala, Enders, Wauneta, Curtis, Hayes Center, O'Neill, Bassett, Grant, Purdum, Imperial, and Atkinson 252 PM CST Thu Dec 18 2025 /152 PM MST Thu Dec 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, north central, panhandle, and southwest Nebraska. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Brown
449 WWUS73 KLBF 182356 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 556 PM CST Thu Dec 18 2025 NEZ006>010-026>029-038-056>059-069>071-190100- /O.EXP.KLBF.HW.W.0008.000000T0000Z-251219T0000Z/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Ainsworth, Bassett, Eustis, Wauneta, Spencer, Ogallala, Curtis, Rose, Ericson, Enders, Grant, Maywood, Burwell, Lynch, North Platte, Atkinson, Purdum, Imperial, Springview, Taylor, Broken Bow, Dunning, Brewster, Champion, Chappell, Paxton, Big Springs, Hayes Center, Butte, O'Neill, and Bartlett 556 PM CST Thu Dec 18 2025 /456 PM MST Thu Dec 18 2025/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... The threat for strong wind has ended. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Dec 16, 9:50 PM MST, 3 hours 14 minutes earlier. Its key messages:
- Another mild day Wednesday. Windy across the north central with southwest winds gusting to 45 mph at times.
- A cold frontal passage Wednesday evening with northwest winds up to 45 mph possible.
- High Wind Watch Thursday. Northwest winds may gust to 60 mph or higher at times.
- Colder on Thursday, with above normal temperatures returning into the weekend and early next week.
Area forecast discussion, Dec 16, 9:50 PM MST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1050 PM CST Tue Dec 16 2025 .KEY MESSAGES... - Another mild day Wednesday. Windy across the north central with southwest winds gusting to 45 mph at times. - A cold frontal passage Wednesday evening with northwest winds up to 45 mph possible. - High Wind Watch Thursday. Northwest winds may gust to 60 mph or higher at times. - Colder on Thursday, with above normal temperatures returning into the weekend and early next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 221 PM CST Tue Dec 16 2025 A Clipper System will develop across southern Alberta late tonight. Mild temperatures aloft tonight, with another strong inversion developing and morning lows in the upper 20s. Wednesday, the Clipper System will move into northeast Montana. A deep trough of surface low pressure will develop from western South Dakota south along the Colorado Front Range, with surface pressure as low as 990mb to 995mb. A tight surface pressure gradient across north central Nebraska and strong winds aloft support southwest winds of 25 to 35 mph with gusts to around 45 mph possible. With mainly overcast skies in the afternoon, this may limit deep mixing. Another mild day, with highs in the upper 50s to near 60. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Issued at 221 PM CST Tue Dec 16 2025 Wednesday night, the clipper system will will move into south central North Dakota. This will drive a cold front quickly south across the forecast area during the evening. Could see brief gusts to 50 mph during the cold frontal passage. Also a chance for light rain across nctrl NE with sprinkles possible as far south as I80. The light rain across the north should end before the cold air moves in. Northwest winds increase behind the front before daybreak, with gusts to 50 mph near the NE/SD border. Thursday, A High Wind Watch in effect from 6 AM until 6 PM CST across all of western and north central Nebraska. With a closed upper low moving from eastern SD mid morning to northern IA mid afternoon, a tight H5 and H7 gradient exists for deep mixing. With H7 winds from 70-80kts, guidance supports frequent gusts from 40 to 55 kts. Much colder air drops south with highs only near 30 far northeast zones, with upper 30s to around 40 southwest NE. Surface high pressure builds in Thursday evening with light winds. Lows from the upper teens to low 20s. Much warmer Friday with quasi-zonal flow and westerly H85 winds. Highs range in the 60s across much of the area with near 70 far southwest. A cold front Friday night, with cooler, yet still above normal highs Saturday from 45 to around 55, and lows 40s to low 50s Sunday. A broad upper ridge early next week with highs in the 50s to low 60s. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1039 PM CST Tue Dec 16 2025 VFR conditions will prevail through the TAF period. South to southwest low-level wind shear will become a concern through the morning hours...as south to southwest winds increase significantly just off the surface. These conditions will last through midday. Otherwise south to southwest surface wind gusts near 45 kts will be possible, especially across northern Nebraska this afternoon. && .FIRE WEATHER... Issued at 221 PM CST Tue Dec 16 2025 Elevated fire weather conditions Wednesday, mainly across north central Nebraska. Southwest winds may gust to 45 mph at times with afternoon humidity as low as 30 percent. Cloudy skies in the afternoon will be a limiting factor. Elevated fire conditions again Thursday across the entire forecast area. Although highs will only range from 30 to 40 degrees, strong northwest winds as high as 35 to 45 mph will gust to 50 to 60 mph, and briefly as high as 70 mph. Afternoon humidity as low as 30 to 40 percent. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday afternoon for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor FIRE WEATHER...Roberg
Hazardous weather outlook, Dec 16, 2:50 PM MST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CST Tue Dec 16 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-172200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CST Tue Dec 16 2025 /250 PM MST Tue Dec 16 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong southwest winds expected by Wednesday afternoon with gusts up to 50 mph possible in north central Nebraska. A cold front Wednesday evening will bring strong northwest winds Wednesday night, with gusts up to 50 mph possible. A High Wind Watch is in effect on Thursday for all of western and north central Nebraska. Strong northwest winds of 35 to 45 mph with gusts to around 60 mph are possible. Brief gusts up to 70 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.